Alert archive / Indiana / Beach Hazards Statements in 2014

Beach Hazards Statement 11, NWS Chicago, IL

September 5, 2014Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Sep 5, 2014, 3:54 PM CDT for Lake County, Porter County, Indiana. It took effect at Sep 6, 2014, 3:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2014, 3:54 PM CDT (20:54 UTC)
In effect from
Sep 6, 2014, 3:00 AM CDT
Expired
Sep 6, 2014, 7:00 PM CDT
In force
16 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WHUS43 KLOT 052054
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
354 PM CDT FRI SEP 5 2014

INZ001-002-060500-
/O.NEW.KLOT.BH.S.0011.140906T0800Z-140907T0000Z/
LAKE IN-PORTER-
354 PM CDT FRI SEP 5 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 AM CDT SATURDAY
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM 3 AM CDT SATURDAY THROUGH SATURDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

BEACHLER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
3 follow-up statements
768 
WHUS43 KLOT 060817
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
317 AM CDT SAT SEP 6 2014

INZ001-002-061630-
/O.CON.KLOT.BH.S.0011.000000T0000Z-140907T0000Z/
LAKE IN-PORTER-
317 AM CDT SAT SEP 6 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

RATZER

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
348 
WHUS43 KLOT 061550
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1050 AM CDT SAT SEP 6 2014

INZ001-002-070000-
/O.CON.KLOT.BH.S.0011.000000T0000Z-140907T0000Z/
LAKE IN-PORTER-
1050 AM CDT SAT SEP 6 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

MDB

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
557 
WHUS43 KLOT 062340
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
640 PM CDT SAT SEP 6 2014

INZ001-002-070045-
/O.EXP.KLOT.BH.S.0011.000000T0000Z-140907T0000Z/
LAKE IN-PORTER-
640 PM CDT SAT SEP 6 2014

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE DIMINISHED AND WAVES WILL CONTINUE TO SUBSIDE
OVERNIGHT. 

$$

BMD

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 3:06 PM CDT, 48 minutes earlier.

Area forecast discussion, Sep 5, 3:06 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT FRI SEP 5 2014

.DISCUSSION...
1142 AM CDT

COLD FRONT IS MOVING THROUGH NORTHWESTERN PORTIONS OF THE CWA LATE
THIS MORNING AND SHOULD CONTINUE TO MAKE STEADY PROGRESS SOUTHEAST
ACROSS THE AREA THIS AFTERNOON. DEVELOPING PRESSURE FALLS OVER
IOWA IN ADVANCE OF SHORTWAVE TROUGH OVER NE KS/SE NE WILL PROBABLY
RESULT IN FRONT SLOWING DOWN A BIT THIS AFTERNOON. GOES EAST IS IN
RAPID SCAN MODE THIS AFTERNOON AND IS NICELY SHOWING SOME
ENHANCEMENT TO THE CUMULUS FIELD RIGHT ALONG THE IMMEDIATE FRONTAL
BOUNDARY. IN GENERAL THE CUMULUS FIELD ON SATELLITE AND OUT THE
WINDOW LOOKS VERY MUSHY AND LACKING VERTICAL GROWTH...LIKELY DUE
IN LARGE PART TO THE VERY FORMIDABLE CAP EVIDENT ON DVN/ILX MORNING
SOUNDINGS AND STILL PRESENT IN RECENT ACARS SOUNDINGS OUT OF ORD
AND MDW. CONTINUED HEATING AND DESTABILIZATION OF THE BOUNDARY
LAYER ALONG WITH FORCED ASCENT ALONG THE FRONT SHOULD EVENTUALLY
CAUSE CAP TO BUST...BUT LIKELY NOT UNTIL THE FRONT IS AT LEAST TO
A CHICAGO TO PERU LINE IF NOT FARTHER SOUTHEAST. WILL BE REWORKING
POP GRIDS TO BETTER REFLECT THIS LINE OF THINKING...INCLUDING VERY
LITTLE THREAT OF PRECIP OVER NORTHWEST CWA AND STEADILY DECREASING
CHANCE FROM THE NORTHWEST SPREADING ACROSS THE AREA THIS
AFTERNOON. POST FRONT RAIN STILL A DISTINCT POSSIBILITY THIS
EVENING INTO TONIGHT AS AFOREMENTIONED KS/NE SHORTWAVE TRACKS
NORTHEAST INTO THE REGION.

IZZI

.MEDIUM AND LONG TERM DISCUSSION...
305 PM CDT...

FOR THE REMAINDER OF THE SHORT TERM...SATURDAY AND SUNDAY...THE
SURFACE COLD FRONT SHOULD PUSH SOUTHEAST OF THE CWA THROUGH THE OHIO
VALLEY.  HOWEVER...GIVEN THAT THE BULK OF THE PCPN SHOULD BE ALONG
AND BEHIND THE BOUNDARY...THERE WILL LIKELY BE SOME LINGERING
SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM OVER THE FAR
SOUTHEASTERN PORTION OF THE CWA...MAINLY AROUND BENTON COUNTY...
INDIANA.  THROUGH THE DAY ON SATURDAY...HIGH PRESSURE WILL SPREAD
FROM THE CENTRAL PLAINS...ACROSS THE MIDDLE MISSISSIPPI VALLEY AND
INTO THE MIDWEST.  FOLLOWING THE FROPA AND AS THE HIGH SPREADS
ACROSS THE REGION...MOISTURE WILL DIMINISH MARKEDLY...WITH DEWPOINTS
DROPPING THROUGH THE 50S ON SATURDAY AND EVEN INTO THE UPPER 40S BY
SUNDAY.  TEMPERATURES ON SATURDAY WILL BE AT LEAST 10 DEGREES LOWER
THAN ON FRIDAY...ONLY IN THE LOWER 70S.  UNDER FULL SUNSHINE AND
WITH LOW DEWPOINTS...TEMPERATURES ON SUNDAY SHOULD BE ABLE TO
REBOUND BACK INTO THE MIDDLE TO UPPER 70S.  SO AFTER A LITTLE PCPN
OVER THE FAR SERN PORTION OF THE CWA SATURDAY MORNING...THE
REMAINDER OF THE WEEKEND SHOULD BE QUITE PLEASANT.

FOR THE LONGER TERM...FROM MONDAY THROUGH FRIDAY...EXPECT MONDAY TO
START OUT COOL AND DRY WITH LOWS IN THE LOWER 50S.  HOWEVER...
ANOTHER SYSTEM IS EXPECTED TO TAKE SHAPE OVER THE CENTRAL PLAINS.
AS THE HIGH SHIFTS OFF TO THE EAST AND LOW PRESSURE DEVELOPS OVER
THE PLAINS...A RETURN FLOW OF MOISTURE WILL SET UP.  THROUGH THE
DAY...INCREASING WARM/MOIST ADVECTION WILL INCREASE AS A WARM FRONT
ALSO LIFTS NORTH TROUGH THE REGION.  EXPECT THAT THE NEXT ROUND OF
PCPN SHOULD SPREAD INTO THE WRN PORTIONS OF THE CWA BY MONDAY
EVENING AND CONTINUE TO SPREAD EAST ACROSS THE REMAINDER OF THE CWA
THROUGH MONDAY NIGHT AND INTO TUESDAY MORNING.  THE FORECAST PICTURE
BECOMES A BIT MORE MUDDLED INTO MID WEEK AS THE LARGER SCALE MODELS
BEGIN TO DIVERGE IN THEIR SOLUTIONS...WHICH WILL HAVE A BIG IMPACT
ON THE SENSIBLE WEATHER FORECAST.  THE ECMWF WANTS TO DEVELOP A
DEEPER LOW IN ASSOCIATION WITH A NRN STREAM SHORT WAVE WHILE THE GFS
IS QUICKER AND WEAKER.  SINCE THE UPPER LEVEL PATTERN IS EXPECTED TO
REMAIN VERY CLOSE TO ZONAL...WITH AN UPPER RIDGE ACROSS THE SRN
CONUS ANS AND VERY BROAD TROUGHING OVER THE NRN CONUS...AND THE
FASTER WLYS ACROSS THE NRN PLAINS/GREAT LAKES REGION...HAVE TRENDED
CLOSER TO THE FASTER GFS SOLUTION AS THE ZONAL FLOW PATTERN ALOFT
WOULD FAVOR A FASTER SOLUTION.  HOWEVER...THE CAVEAT HERE IS THAT IN
FAST...ZONAL FLOW...FORECAST ERRORS CAN MAGNIFY QUICKLY...
PARTICULARLY IN THE TIMING OF THE SYSTEM...SO...EVEN THOUGH A FASTER
SOLUTION WOULD MAKE SENSE...THE TIMING UNCERTAINTIES ASSOCIATED WITH
FAST ZONAL FLOW ALOFT INTRODUCES LOWER CONFIDENCE IN THE END
PRODUCTS.  BY FRIDAY...AT THE END OF THE FORECAST PERIOD...THE
LONGER RANGE MODELS WANT TO CARVE OUT A SHARPER TROUGH ALOFT AND
BRING MUCH COOLER AIR INTO THE REGION.  THE GFS IS ADVERTISING HIGH
TEMPS ON FRIDAY ONLY IN THE LOWER TO MIDDLE 50S.  THE OLD 00Z RUN OF
THE ECMWF HAD ALSO BEEN INDICATING HIGHS ON FRIDAY ONLY IN THE LOWER
TO MIDDLE 50S...BUT THE NEW 12Z HAS BACKED OFF ON THIS A BIT AND IS
NOW INDICATING HIGHS IN THE UPPER 50S TO LOWER 60S.  AT THAT TIME
RANGE...THE MOS BASED PRODUCTS ARE LIKELY TRENDING TOO CLOSE TO
CLIMATOLOGY...WITH HIGHS IN THE MIDDLE TO UPPER 60S.  SO...HAVE
TRENDED THE FORECAST MAX TEMPS FOR NEXT FRIDAY IN THE LOWER
60S...BUT IT WILL BE INTERESTING TO SEE HOW THIS PLAYS OUT AND IF
THE REGIONS SEES THE FIRST SHOT OF AUTUMNAL WEATHER.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* ISOLD TSRA THRU EARLY/MID AFTERNOON
* MORE WIDESPREAD SHRA/ISOLD TSRA DEVELOP THIS EVENING CONTINUE
  INTO OVERNIGHT
* WIND SHIFT TO NORTHEAST SATURDAY AFTERNOON

IZZI

//DISCUSSION...UPDATED 18Z...

COLD FRONT WILL MOVE ACROSS CHICAGO AREA TERMINALS THIS AFTERNOON
RESULTING IN WIND SHIFT TO NORTHWEST. LINE OF STRONG/SEVERE TSRA
LIKELY TO ERUPT ALONG THIS FRONT SOUTHEAST OF THE TERMINALS LATE
THIS AFTERNOON...HOWEVER FAIRLY STRONG UPPER LEVEL DISTURBANCE
OVER SOUTHWEST IOWA IS TRACKING ENE TOWARD THE REGION. ALREADY
SEEING SCTD TSRA DEVELOP OVER NW IL IN ADVANCE OF THIS FEATURE AND
EXPECT MORE WIDESPREAD SHRA/ISOLD TSRA OVER SOUTHWEST IOWA WEST
INTO THE PLAINS TO OVERSPREAD THE REGION EARLY THIS EVENING AND
PROBABLY LINGER INTO THE OVERNIGHT HOURS. TSRA CHANCES LOOK
HIGHEST EARLY THIS EVENING WITH PRECIP LIKELY TRENDING MORE TOWARD
RAIN/SHOWER ACTIVITY LATE IN THE EVENING INTO THE OVERNIGHT. SOME
PERIODIC MVFR CIGS ARE POSSIBLE THIS AFTERNOON BUT AS DRIER LOW
LEVEL AIR MASS ADVECTS INTO THE AREA WOULD ANTICIPATE A TREND
TOWARD MORE VFR CIGS WITH THE RAIN THIS EVENING INTO TONIGHT. RAIN
SHOULD SHIFT SOUTHEAST OF THE TERMINALS LATE TONIGHT AND VFR
CONDITIONS ARE EXPECTED SATURDAY. NORTHWEST WINDS EXPECTED BEHIND
FRONT THIS AFTERNOON...THOUGH PRESSURE FALLS IN ADVANCE OF THE
DISTURBANCE OVER IOWA SHOULD RESULT IN A MORE STRAIGHT NORTHERLY
WIND FOR A TIME LATE THIS AFTERNOON AND EARLY THIS EVENING WHICH
COULD POTENTIALLY RESULT IN A LAKE BREEZE DEVELOPING INTO
NORTHEAST ILLINOIS. FOR NOW KEPT WINDS NORTHWEST...BUT WILL
MONITOR OBSERVATIONAL TRENDS FOR POSSIBLE INCLUSION OF A PERIOD OF
NE WINDS THIS EVENING. NW/NNW WINDS OVERNIGHT INTO SAT MORNING
WILL LIKELY SHIFT TO NORTHEAST SATURDAY AFTERNOON WITH LAKE
BREEZE PASSAGE.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* LOW-MEDIUM CONFIDENCE IN TSRA/PRECIP CHANCES AND TIMING THIS
  EVENING/TONIGHT.
* LOW-MEDIUM CONFIDENCE WIND DIRECTION THIS EVENING
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT THROUGH MONDAY...VFR. SLGT CHC TSRA MONDAY NIGHT.

TUESDAY AND WEDNESDAY...CHC OF PERIODIC TSRA. MVFR CIGS PSBL.

THURSDAY...CHC OF SHOWERS. MVFR CIGS PSBL.

RATZER

&&

.MARINE...
229 PM CDT

WINDS WILL TURN NORTHWEST THIS EVENING AND THEN NORTH TONIGHT AND
TOMORROW BEHIND A PASSING COLD FRONT. WARM WATER AND COOL AIR WILL
ALLOW WINDS TO MIX DOWN EFFICIENTLY BUT THE GRADIENT IS NOT
ESPECIALLY STRONG SO DO NOT ANTICIPATE EXCESSIVE WAVE GROWTH OR
ANYTHING APPROACHING GALES EXCEPT FOR GUSTS NEAR STRONG STORMS
THIS EVENING. TOMORROW AFTERNOON THE NORTH WINDS BEGIN TO BACK
WEST AGAIN WHICH WILL ALLOW WAVE GROWTH TO BEGIN TAPERING OFF LATE
IN THE DAY. ANOTHER WEAKER TROUGH OR FRONT CROSSES THE LAKE
SATURDAY NIGHT...SO WINDS WILL BE VARIABLE FROM SOUTHWEST AHEAD OF
IT TO NORTHWEST BEHIND IT...BUT HIGH PRESSURE AND QUIET WEATHER
WILL BE THE MAIN STORY FOR THE OPEN WATERS THIS WEEKEND AFTER THIS
EVENING AND TONIGHT. IN THE NEARSHORE THERE WILL BE A PERIOD LATE
TONIGHT AND TOMORROW MORNING WHERE WAVES AND WINDS IN THE INDIANA
NEARSHORE WILL LIKELY SUPPORT SMALL CRAFT ADVISORY CONDITIONS.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...3 AM SATURDAY TO 7
     PM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 5, 3:35 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT FRI SEP 5 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
062045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
335 PM CDT FRI SEP 5 2014 /435 PM EDT FRI SEP 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:
   TORRENTIAL DOWNPOURS AND POSSIBLE LOCALIZED FLASH FLOODING.
   LOCALLY DAMAGING WINDS TO AROUND 60 MPH.
   HAIL UP TO THE SIZE OF QUARTERS.
   FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

   SCATTERED THUNDERSTORMS HAVE MOVED THROUGH FAR NORTHEASTERN
   ILLINOIS...PRODUCING STRONG DAMAGING WINDS. ADDITIONAL
   THUNDERSTORMS ARE EXPECTED WILL DEVELOP LATER THIS AFTERNOON
   ACROSS NORTHERN ILLINOIS AND SPREAD SOUTH AND EASTWARD INTO
   AREAS SOUTH OF INTERSTATE 80 AND INTO NORTHWEST INDIANA LATER
   BY EARLY THIS EVENING. THE THREAT OF THUNDERSTORMS WILL LINGER
   THROUGH TONIGHT...MAINLY SOUTH OF INTERSTATE 80.

  DISCUSSION:

A SLOW MOVING COLD FRONT COMBINED WITH UPPER LEVEL DISTURBANCES
WILL RESULT IN ADDITIONAL THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON INTO THIS EVENING. VERY UNSTABLE CONDITIONS AND MODERATE
WINDS ALOFT WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE.
THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH SOME POTENTIAL FOR
LARGE HAIL. IN ADDITION...THE VERY HUMID CONDITIONS WILL ALLOW THE
THUNDERSTORMS TO PRODUCE LOCALLY VERY HEAVY RAINFALL AND POSSIBLY
SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE AT LAKE MICHIGAN
BEACHES ON SATURDAY.

THE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM MONDAY NIGHT
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.

&&

LMZ740>745-062045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
335 PM CDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

A PERIOD OF THUNDERSTORMS IS LIKELY THROUGH EARLY THIS EVENING.
SOME STORMS MAY BE SEVERE WITH WIND GUSTS OVER 50 KT.

WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED ALONG THE INDIANA
SHORE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED ALONG THE INDIANA
SHORE ON SATURDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS EARLY TUESDAY MORNING
THROUGH WEDNESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-062045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
335 PM CDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING...MAINLY FOR
THE FAR SOUTHERN PORTION OF THE LAKE. SOME STORMS MAY BE SEVERE
WITH WIND GUSTS OVER 50 KT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS EARLY TUESDAY MORNING
THROUGH WEDNESDAY...MAINLY FOR THE SOUTHERN PORTIONS OF THE LAKE.

&&

KREIN

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Sep 5, 3:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 PM CDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HEAVY RAIN       1 WNW PARK RIDGE        42.02N 87.86W
09/05/2014  M0.60 INCH       COOK               IL   COCORAHS

            RAIN FALL IN 15 MINUTES. MINOR FLOODING.

&&

BN
Local storm report, Sep 5, 3:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     PALATINE                42.11N 88.04W
09/05/2014                   COOK               IL   NWS EMPLOYEE

            LARGE TREES DOWNED. ESTIMATED WINDS OF AT LEAST 70 MPH.

&&

BN
Local storm report, Sep 5, 3:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     PALATINE                42.11N 88.04W
09/05/2014                   COOK               IL   TRAINED SPOTTER

            CORNER OF PALATINE RD AND WEBSTER. LARGE TREE LIMBS AND
            BRANCHES DOWN. SEVERAL BRANCHES DOWN THROUGHOUT
            NEIGHBORHOOD.

&&

BN
Local storm report, Sep 5, 3:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HEAVY RAIN       2 WNW MUNDELEIN         42.28N 88.04W
09/05/2014  M1.16 INCH       LAKE               IL   COCORAHS

            RAINFALL IN THE PAST 50 MINUTES.

&&

BN
Local storm report, Sep 5, 3:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     NORTHBROOK              42.13N 87.83W
09/05/2014                   COOK               IL   AMATEUR RADIO

            TREE LIMBS DOWN 15 TO 20 FT IN LENGTH. NUMEROUS FENCES
            DOWN. EST WIND GUSTS TO 58 MPH. DELAYED REPORT.

&&

BN
Local storm report, Sep 5, 3:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     5 W ELGIN               42.04N 88.39W
09/05/2014                   KANE               IL   PUBLIC

            NUMEROUS TREES DOWN.

0250 PM     TSTM WND GST     NORTHBROOK              42.13N 87.83W
09/05/2014  E80.00 MPH       COOK               IL   PUBLIC

0255 PM     TSTM WND GST     NILES                   42.03N 87.81W
09/05/2014  E70.00 MPH       COOK               IL   PUBLIC

0255 PM     TSTM WND GST     6 ESE DES PLAINES       42.00N 87.81W
09/05/2014  E60.00 MPH       COOK               IL   PUBLIC

            NEAR HARLEM AND DEVON

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:29 PM CDTAreal Flood AdvisoryLOTLake6 hr
Sep 5, 5:35 PM CDTSpecial Weather StatementLOTLake25 min
Sep 5, 5:54 PM CDTSevere Thunderstorm WarningLOTPorter36 min
Sep 5, 6:48 PM CDTSpecial Weather StatementLOTBenton27 min

Nearby

Beach Hazards Statements in Indiana, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.